Session Time: 1:15pm-2:45pm
Location: Agora 3 West, Level 3
Objective: To present a case report of Levocarb-induced diplopia in idiopathic Parkinson’s disease.
Background: Parkinson’s disease (PD) is a common neurodegenerative disorder characterized by a wide range of motor and non-motor symptoms. Various oculomotor and visual disorders have been previously described in PD, including diplopia, possibly due to dopamine deficiency or extranigral pathology. We report here an atypical case of Levocarb-induced diplopia in a patient with PD.
Method: Case study
Results: A 76 year old male with probable idiopathic PD, manifesting primarily with asymmetric right-sided tremor and bradykinesia was slowly titrated on Levocarb (25 mg Carbidopa/100 mg Levodopa) tablets. At thrice daily dosing, he developed acute onset diplopia that resolved after reducing the dose to one tablet twice daily. Subsequent challenge with higher doses recapitulated the symptoms. Subsequently, his medication with switched to Levodopa with benserazide at equivalent Levodopa dosage, and his symptoms never recurred.
Conclusion: Although diplopia is a relatively common non-motor symptom encountered in PD, Levocarb-induced diplopia has only rarely been reported in the context of selective diplopia secondary to visual hallucination or illusionary duplication. This is the first reported case of Levocarb-inducing a reproducible and reversible complete diplopia.
To cite this abstract in AMA style:S. Joza, F. Ba. Levocarb-induced diplopia in idiopathic Parkinson’s disease: a case report [abstract]. Mov Disord. 2019; 34 (suppl 2). https://www.mdsabstracts.org/abstract/levocarb-induced-diplopia-in-idiopathic-parkinsons-disease-a-case-report/. Accessed November 29, 2023.
« Back to 2019 International Congress
MDS Abstracts - https://www.mdsabstracts.org/abstract/levocarb-induced-diplopia-in-idiopathic-parkinsons-disease-a-case-report/